Skip to Content

Is there a concern regarding menopausal women taking geritol?

Responses (1)

want2Bmedless 6 Dec 2010

Hi mema0120!

I think the answer depends on what medications you may be taking. As we get older it seems the docs put us on more and more meds. It is very important that you tell your doc and pharmacist which multivitamin you are taking/or wish to take.

If you are not on any medications, I do not think you have anything to worry about. If you are experiencing hot flashes though, you may want to monitor how much Niacin you have in your multivitamin because it can cause a "flushing" effect and may exaccerbate your problem.

I know the minerals found in vitamin supplements can suppress the absorption of many antibacterials/antibiotics. Also, if you take any drugs for osteoporosis prevention, is important that you do not take the multivitamin with it. You may want to consider how much iron a multivitamin may contain as well... too much is hard on your stomach and may cause constipation.

Personally, I have taken prenatal vitamins for many years. I feel there is less risk of taking too much/too little of any one vitamin that way. It is possible to overdose on multivitamins. A lot of multivitamins such as Centrum and One a Day brands are reformulated and remarketed (for profit making reasons) by companies and you have to be aware they sometimes add green tea, glucosamine, ginseng, higher doses of beta carotene etc. Some of these "bonus" substances may interact.

I am in relatively good health and I eat a healthy diet so I try to keep my vitamin as basic as possible. If you have any nutritional deficiencies then it is important to discuss your choice of vitamin supplement with your doctor or even your pharmacist.

I hope I may have been of some help :)

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions